Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Isomorphisms of subalgebras of nest algebras

Author: Fangyan Lu
Journal: Proc. Amer. Math. Soc. 131 (2003), 3883-3892
MSC (2000): Primary 47L75, 47L35
Published electronically: April 24, 2003
MathSciNet review: 1999937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\mathcal T$ be a subalgebra of a nest algebra $\mathcal T(\mathcal N)$. If $\mathcal T$ contains all rank one operators in $\mathcal T(\mathcal N)$, then $\mathcal T$ is said to be large; if the set of rank one operators in $\mathcal T$ coincides with that in the Jacobson radical of $\mathcal T(\mathcal N)$, $\mathcal T$ is said to be radical-type. In this paper, algebraic isomorphisms of large subalgebras and of radical-type subalgebras are characterized. Let $\mathcal N_i$ be a nest of subspaces of a Hilbert space $\mathcal H_i$ and $\mathcal T_i$ be a subalgebra of the nest algebra $\mathcal T(\mathcal N_i)$ associated to $\mathcal N_i$ ($i=1,2$). Let $\phi$be an algebraic isomorphism from $\mathcal T_1$ onto $\mathcal T_2$. It is proved that $\phi$ is spatial if one of the following occurs: (1) $\mathcal T_i$ ($i=1,2$) is large and contains a masa; (2) $\mathcal T_i$ ($i=1,2$) is large and closed; (3) $\mathcal T_i$ ($i=1,2$) is a closed radical-type subalgebra and $\mathcal N_i$ ($i=1,2)$ is quasi-continuous (i.e. the trivial elements of $\mathcal N_i$ are limit points); (4) $\mathcal T_i$ ($i=1,2$) is large and one of $\mathcal N_1$ and $\mathcal N_2$ is not quasi-continuous.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47L75, 47L35

Retrieve articles in all journals with MSC (2000): 47L75, 47L35

Additional Information

Fangyan Lu
Affiliation: Department of Mathematics, Suzhou University, Suzhou 215006, People’s Republic of China

Keywords: Algebraic isomorphisms, nest algebras, large subalgebras, radical-type algebras, rank one operators, spatially implemented
Received by editor(s): September 24, 2001
Received by editor(s) in revised form: August 8, 2002
Published electronically: April 24, 2003
Communicated by: David R. Larson
Article copyright: © Copyright 2003 American Mathematical Society